Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 27, 2021, 10:33 AM CDT. It took effect at Apr 27, 2021, 7:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2021, 10:33 AM CDT (15:33 UTC)
- In effect from
- Apr 27, 2021, 7:00 PM CDT
- Expired
- Apr 29, 2021, 4:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
961 WHUS74 KHGX 271533 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1033 AM CDT Tue Apr 27 2021 GMZ370-375-272345- /O.NEW.KHGX.SC.Y.0043.210428T0000Z-210428T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1033 AM CDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...Seas building to 4 to 6 ft nearshore and 6 to 8 feet offshore. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
722 WHUS74 KHGX 272021 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 321 PM CDT Tue Apr 27 2021 GMZ370-375-280430- /O.CON.KHGX.SC.Y.0043.210428T0000Z-210428T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 321 PM CDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT WEDNESDAY... * WHAT...Seas building to 4 to 6 feet nearshore and 6 to 8 feet offshore. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 7 PM this evening to 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
637 WHUS74 KHGX 280122 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 822 PM CDT Tue Apr 27 2021 GMZ330-335-350-355-280930- /O.EXA.KHGX.SC.Y.0043.000000T0000Z-210428T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 822 PM CDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt. Bay waters choppy and seas in the Gulf 4 to 6 ft. * WHERE...Galveston and Matagorda Bay, and Gulf of Mexico waters out 20 nm from shore. * WHEN...Through at least 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-280930- /O.CON.KHGX.SC.Y.0043.000000T0000Z-210428T1800Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 822 PM CDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...Winds 15 to 25 knots with occasional gusts to near gale. Seas building to 6 to 8 feet, with occasional seas to around 10 feet farther offshore. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Through at least 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
944 WHUS74 KHGX 280406 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1106 PM CDT Tue Apr 27 2021 GMZ330-335-350-355-370-375-281215- /O.CON.KHGX.SC.Y.0043.000000T0000Z-210428T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1106 PM CDT Tue Apr 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt. Bay waters rough. Seas in the Gulf waters building as high as 6 to 8 feet, with occasional seas as high as 10 feet. The highest seas can be expected closer to 60 nm out. * WHERE...Galveston and Matagorda Bay, and Gulf of Mexico waters out 20 nm from shore. * WHEN...Through at least 1 PM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
717 WHUS74 KHGX 281027 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 527 AM CDT Wed Apr 28 2021 GMZ330-335-350-355-370-375-281800- /O.CON.KHGX.SC.Y.0043.000000T0000Z-210428T1800Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 527 AM CDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
055 WHUS74 KHGX 281533 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1033 AM CDT Wed Apr 28 2021 GMZ330-335-350-355-370-375-290600- /O.EXT.KHGX.SC.Y.0043.000000T0000Z-210429T0900Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1033 AM CDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 KT with gusts up to 30 KT and seas 4 to 7 FT. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
612 WHUS74 KHGX 282023 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 323 PM CDT Wed Apr 28 2021 GMZ330-335-350-355-370-375-290900- /O.CON.KHGX.SC.Y.0043.000000T0000Z-210429T0900Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 323 PM CDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 KT with gusts up to 30 KT and seas 4 to 7 FT. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
500 WHUS74 KHGX 290242 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 942 PM CDT Wed Apr 28 2021 GMZ330-335-350-355-370-375-290900- /O.CON.KHGX.SC.Y.0043.000000T0000Z-210429T0900Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 942 PM CDT Wed Apr 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Southeast winds 15 to 25 knots with gusts up to 30 knots, slowly diminishing towards sunrise. Bay waters choppy to rough, with seas from 4 to 7 feet near shore and 6 to 9 feet farther out with occasional seas as high as 11 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 5:22 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 5:22 AM CDT, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
522 AM CDT Tue Apr 27 2021
.SHORT TERM [Today through Thursday]...
Warm across the area with onshore flow and above normal upper
ridging over the Nrn Gulf/Lower MS Valley and much below normal
heights over SoCal. This upper pattern shifts east allowing a s/w
over Mexico to lift out to the northeast and clip the northwest
portions of the area this afternoon. Abundant upper level Pacific
moisture will overspread SETX with a strong inversion across the
area and increasing low level moisture will make for scattered to
broken lower clouds and abundant high clouds today. The cap should
be very strong over most of the area (southeastern 2/3rds) so
other than possibly a nuisance sprinkle the rainfall should be
mainly in Madison/Brazos/Burleson/Washington counties during peak
heating. Any storms that move in from the west should be on a
weakening trend but these 4 counties could have a window for
strong gusty winds with the storms. Temperatures will start off
warm and peak this afternoon in the 83-87 degree range. The
shortwave departs and weak ridging rebounds tonight so another
warm night on tap with increasing southeasterly flow helping to
keep temperatures up overnight. Gusty SE and S winds Wednesday
with temperatures climbing into the mid 80s to near 90...may need
wind advisories in the western areas with the very strong LLJ
cranking up through the day over the Hill Country. Rain chances
Wednesday appear to be strongly curtailed with the cap in place.
Strong/severe storms though may fire up to the west and throw high
clouds over the western areas and this could hamper the rise to
near 90 in the west/northwestern areas. Models are showing some
very significant differences in the upper level evolution of the
trough which has led to changes for Wednesday night and beyond
with this package. GFS is the faster/more progressive model with
the upper trough and ECMWF/Canadian (even somewhat in the NAM) a
slower solution that could cut it off and stall it overhead or
nearby going into late week - more in the Long Term Forecast
below. For Wednesday night expect a slow moving organized swath of
showers and thunderstorms to march into SETX mostly after 11 pm
Wednesday bringing higher chances for storms across the area.
Slower moving storms and some training could occur as the
associated cold front crawls through the area. Not sure about the
QPF yet at this point but it shouldn't be ruled out yet that some
excessive rain may fall. Temperatures Thursday afternoon should be
quite a bit cooler than Wednesday and with this package only
going for highs in the upper 70s to around 80. Timing of the
rain/cold pools could bust this forecast Thursday. 45
&&
.LONG TERM [Thursday through Tuesday]...
Elevated rain chances will be ongoing Thurs with the passage of the
cold front. SPC outlooks for Days 2 and 3 are still indicating that
the best chances of strong/severe storms will remain to mainly west
of our CWA. The front is s progged to push through SE TX during the
afternoon Thurs and off the coast just after sunset. A cooler/drier
air mass will be settling over the region on Fri/Fri night as skies
clear. Per the previous forecasts/guidance these last few days, the
main issue going forward into the weekend seems to be how the asso-
ciated upper trof (with the front) behaves. Consensus appears to be
dividing into two camps - the faster, more progressive pattern that
clears things out for us over the weekend (GFS); and then other one
that leans wetter as the upper trof slows down/deepens and then al-
lows the main upper low to track right across the area (ECMWF/CMC).
And so, given the time of year (and biases toward the slower global
models), have opted to trend a bit more ECMWF/Canadian for POPs for
this weekend. Neighboring offices have kept more with the GFS (NBM)
solutions during this time frame, and so the cheese stands alone!
41
&&
.MARINE...
A Coastal Flood Advisory remains in place across much of the Upper
TX coast through 9 AM this morning. We'll likely need to extend or
reissue another by tonight and early tomorrow/Weds morning as high
tide levels are progged to be near/around 3.5 feet. Otherwise, not
a lot of changes with the marine forecast as moderate to strong S/
SE winds prevail the next couple of days. There will be periods of
slightly stronger winds/seas with SCEC or even SCA flags possible.
All of this is in advance of the next cold front which is still on
track to move into the Gulf waters late Thurs afternoon/early eve-
ning. Moderate north winds in the wake of the front Thurs night on
into Fri morning should decrease by Fri afternoon. 41
&&
.AVIATION...
MVFR CIGS and southeasterly winds will continue this morning and
should even expand a little further inland across SETX. By 17-20z
expect improving conditions with most TAF sites popping up into VFR
for a few hours. KCLL may have a shot at SHRA/TS around 22z but
confidence is fairly low will probably go back to VCSH or VCTS.
Tonight the MVFR CIGS return quickly and by 06z will probably start
getting into low end MVFR borderline IFR. Heads up for Thursday
with active SHRA/TSRA.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 72 90 72 78 / 30 0 0 40 70
Houston (IAH) 84 74 87 73 81 / 20 0 10 20 60
Galveston (GLS) 79 73 81 73 80 / 0 0 0 0 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 9 AM CDT this morning for the
following zones: Bolivar Peninsula...Brazoria Islands...
Galveston Island...Matagorda Islands.
GM...NONE.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:21 PM CDT | Coastal Flood Advisory | HGX | Brazoria, Galveston, Matagorda | 27 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.